Alert archive / Missouri / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 7, NWS Springfield, MO

February 28, 2017Dent County, Texas County, Wright County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Feb 28, 2017, 4:58 PM CST for Dent County, Texas County, Wright County, Missouri. It was in force for 21 days. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 28, 2017, 4:58 PM CST (22:58 UTC)
Expired
Mar 21, 2017, 11:30 AM CDT
In force
21 days
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Dent County, MO, Texas County, MO, Wright County, MO

The radar

The Springfield radar (KSGF), 25 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 1, 1:00 AM CSTHAIL 1.52 E Billings, MOREPORT FROM PUBLIC VIA FACEBOOK PICTURE OF 1.6 SIZE HAIL. FELL APPROXIMATELY AROUND 1 AM.
Mar 1, 1:19 AM CSTHAIL 1Billings, MOREPORTED BY BILLINGS PD VIA CHRISTIAN COUNTY DISPATCH.
Mar 6, 11:02 PM CSTTSTM WND DMG2 Wsw Nixa, MOREPORTED AT BRIDGEWOOD AND M HWY, NIXA, MO. HALF OF ROOF OFF OF HOUSE ALONG WITH FENCING DOWN.
Mar 6, 11:04 PM CSTTSTM WND DMGNixa, MOROOF DAMAGE. HALF OF ROOF BLOWN OFF A RESIDENCE. NUMEROUS REPORTS OF TREE DAMAGE WITHIN THE COUNTY. .
Mar 6, 11:10 PM CSTTSTM WND DMG2 Ssw Ozark, MOSMALL TREE LIMBS DOWN, SHINGLES BLOWN OFF SHED, ANCHORED OBJECTS MOVED OFF BASES.
Mar 9, 7:19 PM CSTHAIL 0.881 W Fremont Hills, MONICKEL SIZE HAIL. VIA INTERNET SUBMISSION.
Mar 21, 10:43 AM CDTHAIL 13 Sw Billings, MOTRAINED SPOTTER REPORTED QUARTER SIZED HAIL BETWEEN BILLINGS AND MARIONVILLE.
Mar 21, 11:15 AM CDTHAIL 0.753 S Linden, MO.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 28, 2:19 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 11.0 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2017-02-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 573 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2017-02-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 370 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
573 J/kg
Mixed-layer CIN
-124 J/kg
Mixed-layer LCL
708 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
370 m²/s²
0-3 km storm-relative helicity
379 m²/s²
Significant tornado parameter
0.0
Supercell composite
7.9

Open this sounding in Storm Lab

The text

As transmitted.

556 
WUUS53 KSGF 282258
SVRSGF
MOC065-215-229-010000-
/O.NEW.KSGF.SV.W.0007.170228T2258Z-170301T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
458 PM CST TUE FEB 28 2017

The National Weather Service in Springfield has issued a

* Severe Thunderstorm Warning for...
  Southeastern Wright County in southwestern Missouri...
  Southwestern Dent County in south central Missouri...
  Texas County in south central Missouri...

* Until 600 PM CST

* At 457 PM CST, a severe thunderstorm was located near Norwood, or 8
  miles northwest of Mountain Grove, moving east at 55 mph.

  HAZARD...Ping pong ball size hail and 60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           wind damage to roofs, siding, and trees. 

* Locations impacted include...
  Montauk State Park...             Mountain Grove...
  Licking...                        Cabool...
  Houston...                        Dawson...
  Norwood...                        Hartville...
  Summersville...                   Raymondville...
  Huggins...                        Montauk...
  Success...                        Eunice...
  Yukon...                          Clear Springs...
  Solo...                           Pine Crest...
  Simmons...                        Arroll...


This replaces the Severe Thundestorm Warning that was previously in 
effect for the area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A tornado watch remains in effect until 900 PM CST for south central
and southwestern Missouri.

LAT...LON 3705 9166 3706 9252 3724 9256 3767 9163
TIME...MOT...LOC 2257Z 250DEG 41KT 3720 9240 

HAIL...1.50IN
WIND...60MPH
 
$$

Wise
4 follow-up statements
684 
WWUS53 KSGF 282313
SVSSGF

Severe Weather Statement
National Weather Service Springfield MO
513 PM CST TUE FEB 28 2017

MOC229-282322-
/O.CAN.KSGF.SV.W.0007.000000T0000Z-170301T0000Z/
Wright MO-
513 PM CST TUE FEB 28 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WRIGHT COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A tornado watch remains in effect until 900 PM CST for south central
Missouri.

LAT...LON 3705 9166 3706 9224 3738 9225 3767 9163
TIME...MOT...LOC 2312Z 260DEG 67KT 3717 9219 

$$

MOC065-215-010000-
/O.CON.KSGF.SV.W.0007.000000T0000Z-170301T0000Z/
Dent MO-Texas MO-
513 PM CST TUE FEB 28 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CST
FOR SOUTHWESTERN DENT AND TEXAS COUNTIES...

At 512 PM CST, a severe thunderstorm was located near Mountain Grove,
moving east at 75 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts. 

SOURCE...Trained weather spotters. 

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees. 

Locations impacted include...
Montauk State Park...             Licking...
Cabool...                         Houston...
Summersville...                   Raymondville...
Huggins...                        Montauk...
Arroll...                         Bucyrus...
Elk Creek...                      Success...
Eunice...                         Yukon...
Hartshorn...                      Clear Springs...
Solo...                           Pine Crest...
Simmons...                        Prescott...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A tornado watch remains in effect until 900 PM CST for south central
Missouri.

LAT...LON 3705 9166 3706 9224 3738 9225 3767 9163
TIME...MOT...LOC 2312Z 260DEG 67KT 3717 9219 

HAIL...1.50IN
WIND...60MPH
 
$$

Wise
989 
WWUS53 KSGF 282321
SVSSGF

Severe Weather Statement
National Weather Service Springfield MO
521 PM CST TUE FEB 28 2017

MOC065-215-010000-
/O.CON.KSGF.SV.W.0007.000000T0000Z-170301T0000Z/
Dent MO-Texas MO-
521 PM CST TUE FEB 28 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CST
FOR SOUTHWESTERN DENT AND TEXAS COUNTIES...

At 520 PM CST, a severe thunderstorm was located near Cabool, or 9
miles southwest of Houston, moving east at 65 mph.

HAZARD...Golf ball size hail and 60 mph wind gusts. 

SOURCE...Trained weather spotters. Half Dollar to Ping Pong size 
         hail have been reported with this storm. 

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees. 

Locations impacted include...
Montauk State Park...             Licking...
Cabool...                         Houston...
Summersville...                   Raymondville...
Montauk...                        Arroll...
Bucyrus...                        Elk Creek...
Success...                        Eunice...
Yukon...                          Hartshorn...
Clear Springs...                  Solo...
Pine Crest...                     Simmons...
Prescott...                       

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A tornado watch remains in effect until 900 PM CST for south central
Missouri.

LAT...LON 3705 9166 3706 9218 3742 9217 3767 9163
TIME...MOT...LOC 2320Z 262DEG 65KT 3720 9204 

HAIL...1.75IN
WIND...60MPH
 
$$

Wise
649 
WWUS53 KSGF 282329
SVSSGF

Severe Weather Statement
National Weather Service Springfield MO
529 PM CST TUE FEB 28 2017

MOC065-215-010000-
/O.CON.KSGF.SV.W.0007.000000T0000Z-170301T0000Z/
Dent MO-Texas MO-
529 PM CST TUE FEB 28 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CST
FOR SOUTHWESTERN DENT AND EASTERN TEXAS COUNTIES...

At 529 PM CST, a severe thunderstorm was located near Houston, moving
northeast at 65 mph.

HAZARD...Golf ball size hail and 60 mph wind gusts. 

SOURCE...Trained weather spotters. Half Dollar to Ping Pong size 
         hail have been reported with this storm. 

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees. 

Locations impacted include...
Montauk State Park...             Licking...
Houston...                        Summersville...
Raymondville...                   Montauk...
Bucyrus...                        Elk Creek...
Eunice...                         Yukon...
Hartshorn...                      Solo...
Simmons...                        Prescott...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A tornado watch remains in effect until 900 PM CST for south central
Missouri.

LAT...LON 3712 9166 3710 9202 3746 9208 3767 9163
TIME...MOT...LOC 2329Z 245DEG 57KT 3725 9192 

HAIL...1.75IN
WIND...60MPH
 
$$

Wise
768 
WWUS53 KSGF 282350
SVSSGF

Severe Weather Statement
National Weather Service Springfield MO
550 PM CST TUE FEB 28 2017

MOC065-215-282359-
/O.CAN.KSGF.SV.W.0007.000000T0000Z-170301T0000Z/
Dent MO-Texas MO-
550 PM CST TUE FEB 28 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN DENT AND EASTERN
TEXAS COUNTIES IS CANCELLED...
        
The storm which prompted the warning has moved out of the area.
Therefore the warning has been cancelled.

A tornado watch remains in effect until 900 PM CST for south central
Missouri.

LAT...LON 3712 9166 3710 9202 3746 9208 3767 9163
TIME...MOT...LOC 2348Z 250DEG 41KT 3733 9164 

$$

Wise

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 28, 2:43 PM CST, 2 hours 15 minutes earlier.

Area forecast discussion, Feb 28, 2:43 PM CST, 2 hours 15 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
243 PM CST Tue Feb 28 2017

...Severe Storms Likely Into Tonight...

.SHORT TERM...(Late Afternoon through tonight)
Issued at 1254 PM CST Tue Feb 28 2017

The setup for severe thunderstorm potential remains complicated
through tonight. In the larger scale, a broad trough of low
pressure is emerging from the Rockies with the main trough axis
just clearing the Continental Divide. There are several weak
perturbations/waves ahead of this main trough axis which are
lined up from the southern Plains into the Missouri Ozarks.

At the surface, low pressure is deepening over the Oklahoma
Panhandle. A frontal boundary extends northeast from the low to a
secondary area of low pressure across eastern Iowa. South of this
front, strong warm air and moisture advection continues. Lower 60s
dew points have made it into southern Missouri. This low level air
mass will continue to improve as we get into this evening and
overnight.

The main initial question will be cap strength. We have seen a few
cells develop in areas that have seen partial clearing. This may
be on the northern extent of an elevated mixed layer (EML). We
will get a better feel for this EML with a special RAOB which has
just been released. Where this EML is present, steep mid-level
lapse rates are present.

As we go forward from late this afternoon into this evening,
isolated to widely scattered thunderstorm development will be
possible within the established warm sector. These storms would
tend to be supercells with very strong large scale shear in place.
Large hail (possibly larger than golf balls) will be the main
potential hazard. Additionally, low level wind shear will rapidly
increase starting early this evening. This will lead to increased
supercell tornado potential.

From late this evening into the overnight period, large scale lift
will begin to increase as that main trough axis approaches along
with a short wave trough ejecting from the southern Plains.
Thunderstorm coverage will then become highly dependent on whether
or not we see a slight increase in capping strength due to evening
cooling. Models tend to over-strengthen capping inversions within
the warm sector in setups like this. Thus, we very well may need
another special balloon release this evening.

Any cells that can get going in the warm sector from later this
evening into the overnight period will pose a risk for all modes
of severe storms...including tornadoes. We remain concerned with
areas of south-central Missouri where shear/CAPE profiles will be
supportive of stronger and potentially longer track tornadoes. The
potential for very large hail will also persist.

Between 9 and 11 PM, we then expect a squall line to develop and
push into southeastern Kansas and west-central Missouri along an
advancing cold front. Damaging straight line winds will be the
main potential hazard with this line as it moves southeast across
much of the Missouri Ozarks. There will also be a mesovortex
tornado threat with any bows along this line which surge to the
east and northeast.

.LONG TERM...(Wednesday through Tuesday)
Issued at 1254 PM CST Tue Feb 28 2017

Surface high pressure will be filtering into the region behind
the cold front Wednesday through Thursday morning. This will
keep temperatures Wednesday in 50s for highs and allow overnight
temperatures to fall into the upper 20s across the area, making
for more seasonable conditions for this time of year. Skies will
also clear allowing for some frost to develop for parts of the
region.

The upper level flow across the region Wednesday night after the
frontal passage through the end of the week will remain
northwesterly with additional surface highs moving over the
Ozarks Thursday and again Friday. This will keep clear skies
across the area with temperatures in the middle and upper 50s to
around 60 degrees during the afternoon and around 30 degrees in
the mornings.

A weak and quick moving upper ridge will slide over the region
for Saturday allowing temperatures to rise into the 60s as breezy
southerly winds return. These southerly winds will also bring Gulf
moisture back into the region.

Models are indicating a cold front that will move through the
region most likely on Monday, however, significant timing
differences are noted on all the models. Some have the front and
precipitation impacting the Ozarks as early as Sunday afternoon
or Sunday evening (Canadian) to as late as Monday evening (GFS).
Will keep an eye on this period and feature going forward and for
now will target Monday as the potential for another round of
showers and thunderstorms.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 1140 AM CST Tue Feb 28 2017

Somewhat complicated forecast, especially with convection
impacting the TAF sites. Expect mainly VFR flight conditions
through the period with MVFR/IFR in any convective elements.
Southerly winds will gust to near 40 knots at KJLN and 30 to 35
knots at KSGF and slightly lower at KBBG through the afternoon
hours. These will diminish this evening, but with strong low level
jet will see LLWS developing by late evening.

As for convection there is a conditional chance for scattered
storms late this afternoon through the evening hours. Have
covered this with VCTS for now and these will likely be a short
term update trend if and when they develop. Otherwise, a better
chance for storms exist ahead of an approaching cold front late
tonight, especially from around 05Z through 10Z. Will keep Prob30s
going, but will likely need to raise to tempo's with later
forecasts as more specific timing can be determined.

&&

.CLIMATE...
Issued at 230 AM CST Tue Feb 28 2017

Here are today's record high temperatures:

SGF...77/2006
JLN...78/2006
UNO...77/1955
VIH...75/2006

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Wind Advisory until 6 PM CST this evening for MOZ055>058-066>071-
     077>081-088>091-093-094-101.

     Red Flag Warning until 6 PM CST this evening for MOZ066.

KS...Wind Advisory until 6 PM CST this evening for KSZ073-097-101.

     Red Flag Warning until 6 PM CST this evening for KSZ073-097.

&&

SHORT TERM...Schaumann
LONG TERM...Hatch
AVIATION...Raberding
CLIMATE...Hatch
Hazardous weather outlook, Feb 28, 4:47 PM CST, 11 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
447 PM CST Tue Feb 28 2017

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-012300-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
447 PM CST Tue Feb 28 2017

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Tonight.

Weather hazards expected...

  Elevated Tornado risk.
  Significant Hail risk.
  Elevated Thunderstorm wind damage risk.
  Significant Lightning risk.
  Limited Non thunderstorm wind risk.

DISCUSSION...

  Isolated to scattered thunderstorms will continue through early
  evening mainly across southern Missouri or southeast of
  Interstate 44.

  The coverage of storms will increase later this evening into
  the overnight hours as cold front moves into the region.

  The risk for severe storms will exist through the early evening
  but a greater coverage of severe weather is expected from 9 PM
  through 5 AM.

  Any severe storms that develop could produce large hail up to
  the size of tennis balls, damaging wind gusts up to 70 mph and
  tornadoes. There is the potential for fast moving night time
  tornadoes. There is also the potential for a strong long track
  tornado mainly along and southeast of Interstate 44.

  Southerly winds may gust up to 35 mph.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

  An elevated fire weather risk will impact the outlook area at
  times from Wednesday through Saturday.

.SPOTTER INFORMATION STATEMENT...

 Spotter activation may be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Foster

In the hours before

Local storm report, Feb 28, 4:12 PM CST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
412 PM CST TUE FEB 28 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0402 PM     HAIL             3 E ELSEY               36.85N 93.49W
02/28/2017  E1.00 INCH       STONE              MO   LAW ENFORCEMENT

            DEPUTIES REPORTING 1.00" HAIL EAST OF ELSEY
            ON HWY A. .

&&

TEO
Local storm report, Feb 28, 4:18 PM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
418 PM CST TUE FEB 28 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     HAIL             SALEM                   37.65N 91.54W
02/28/2017  E1.25 INCH       DENT               MO   PUBLIC

            1.25" SIZE HAIL OBSERVED IN SALEM. REPORT
            VIA PUBLIC.

&&

TEO
Local storm report, Feb 28, 4:25 PM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
425 PM CST TUE FEB 28 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     TSTM WND DMG     2 N HIGHLANDVILLE       36.96N 93.28W
02/28/2017                   CHRISTIAN          MO   TRAINED SPOTTER

            12" LIMB BLOWN DOWN, ALSO HAD DIME SIZE
            HAIL. TIME ESTIMATED BASED ON RADAR.
            RECEIVED VIA SKYWARN.

&&

TEO
Local storm report, Feb 28, 4:32 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
432 PM CST TUE FEB 28 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     TSTM WND DMG     HIGHLANDVILLE           36.93N 93.28W
02/28/2017                   CHRISTIAN          MO   TRAINED SPOTTER

            4" TREE LIMB BLOWN DOWN AND 12 " TREE BLOWN
            OVER AT BRADLEY STREET AND KENTLING STREETS
            IN HIGHLANDVILLE. RELAYED VIA SKYWARN.

&&

TEO
Local storm report, Feb 28, 4:44 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
444 PM CST TUE FEB 28 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0443 PM     HAIL             GALENA                  36.81N 93.47W
02/28/2017  M1.25 INCH       STONE              MO   PUBLIC

            PICTURE FROM SOCIAL MEDIA

&&

MGRIFFIN
Local storm report, Feb 28, 4:53 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
453 PM CST TUE FEB 28 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     HAIL             MANSFIELD               37.11N 92.58W
02/28/2017  E1.50 INCH       WRIGHT             MO   STORM CHASER

            LIVE VIDEO OF THE HAIL FROM STORM CHASER CAM

&&

MGRIFFIN

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 28, 1:31 AM CSTSpecial Weather StatementSGFTaney29 min
Feb 28, 2:29 AM CSTSpecial Weather StatementSGFShannon46 min
Feb 28, 3:16 AM CSTSpecial Weather StatementSGFDent14 min
Feb 28, 3:41 AM CSTRed Flag WarningSGFVernon12 hr
Feb 28, 4:07 AM CSTSpecial Weather StatementSGFShannon23 min
Feb 28, 10:22 AM CSTWind AdvisorySGFBarton, Benton, Camden, Cedar, Dade, Dallas and 16 more8 hr
Feb 28, 2:04 PM CSTSevere Thunderstorm WarningSGFDent, Phelps, Pulaski, Texas21 days
Feb 28, 3:01 PM CSTSpecial Weather StatementSGFBarry44 min
Feb 28, 3:13 PM CSTSevere Thunderstorm WarningSGFBarry, Stone21 days
Feb 28, 3:30 PM CSTSevere Thunderstorm WarningSGFDent, Texas21 days
Feb 28, 3:40 PM CSTSevere Thunderstorm WarningSGFChristian, Greene21 days
Feb 28, 4:03 PM CSTSevere Thunderstorm WarningSGFChristian, Douglas, Webster21 days
Feb 28, 4:28 PM CSTSevere Thunderstorm WarningSGFWright21 days
Feb 28, 5:37 PM CSTSevere Thunderstorm WarningSGFDent, Shannon21 days

Nearby

Severe Thunderstorm Warnings in Missouri, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.